Announcement

Announcement Module
Collapse
No announcement yet.

HIVES and radiation

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • HIVES and radiation

    Can radiation cause hives? My husband finished his radiation on the 28th of Feb. and on Thursday (March 9) he started breaking out in hives, first on just his arms, now it is EVERYWHERE. Of course he didn't bother to call his doctor when it first started and they look horrible today (of course it is Sunday and there is no doctor to go see). They itch but he is breathing fine. We are supposed to go out of town for the day to celebrate my son's birthday. Any suggestions or ideas?

  • #2
    Originally posted by smdemom
    Can radiation cause hives? My husband finished his radiation on the 28th of Feb. and on Thursday (March 9) he started breaking out in hives, first on just his arms, now it is EVERYWHERE. Of course he didn't bother to call his doctor when it first started and they look horrible today (of course it is Sunday and there is no doctor to go see). They itch but he is breathing fine. We are supposed to go out of town for the day to celebrate my son's birthday. Any suggestions or ideas?
    I did not do radiation, but I did break out in hives in reaction to chemo (etoposide). Benadryl put an immediate stop to them.

    Comment


    • #3
      Benadryl seems to be easing the hives but not getting rid of them.

      Comment


      • #4
        At the end of my radiation treatment I had hives. I took benadril and used lotion that radiation department gave me. It last for 1 day and all of the sudden it went away.

        Alex

        Comment


        • #5
          Just curious, but did the doctor have you putting aloe vera gel on his skin?
          1/12/07 - Diagnosed
          1/17/07 - Right I/O - Seminoma with vascular invasion. Dimensions 6.5 x 4.5 x 4.2 cm
          2/14/07 - 3/6/07 - Radiation therapy

          Comment


          • #6
            The doctor told him to use Aquaphor for the dryness, but this was during the actual treatment. The hives started 9 days after his last treatment and he hasn't seen the doctor since. He will be calling in the a.m.

            Comment


            • #7
              My doc had me do it after treatment as well. But he did say I could develop skin problems later on.

              I'm not sure about your doctor, but usually the office will have an Onc 'on call' that they will call if your having problems. If its really bad you could call now and get a script called in.
              1/12/07 - Diagnosed
              1/17/07 - Right I/O - Seminoma with vascular invasion. Dimensions 6.5 x 4.5 x 4.2 cm
              2/14/07 - 3/6/07 - Radiation therapy

              Comment


              • #8
                My husband says that there is no "after hours" number, which I can't imagine is right. He is miserable, but he should have called Thursday when this first happend. They told him that is important to let them know if there is ever anything new or unusual going on. I say that being covered head to toe in hives is unusual and warrants a call! Maybe next time he will listen! Ah, who am I kidding? There is a chance that he is having a reaction to something that he got into at work while unstocking product (i.e. once he spilled laundry soap on himself and broke out) and just isn't aware of it. I tend to lean towards after effects of radiation, but can't seem to find any information anywhere that really points to this being true or not. Like I said before, he will just have to wait until morning and call the doctor.

                Comment


                • #9
                  The good thing is that radiation should only effect the area of skin that got treated. So you could be right about it being something else. But its good to call the Onc anyways.
                  1/12/07 - Diagnosed
                  1/17/07 - Right I/O - Seminoma with vascular invasion. Dimensions 6.5 x 4.5 x 4.2 cm
                  2/14/07 - 3/6/07 - Radiation therapy

                  Comment


                  • #10
                    HIVES from too much radiation!

                    Hi all, I have not been diagnosed yet, but I had a CT head scan on 7/23/09 around 4:25pm. I knew immediately it was from too much radiation or the tech turned it on too high. I am someone who never breaks out, ever, I don't even get pimples. I did not drink any contrast dye or eat shellfish. I bet there are alot of things people do not tell you that they make mistakes on. Tell me what you think. I am still trying to figure everything out.

                    Comment

                    Working...
                    X